Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have visible dandruff flakes, acne on scalp. Using anti-dandruff shampoo. Suggestions? - Online Doctor Chats

Date : 11-Jun-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:Hi This is XXXXX From XXXXXXX
Doctor:How can I help you today?
User:Need your suggestions on how to get rid of drandruff
Doctor:I need to know the details about your condition.
User:I can see visible flakes of dandruff on my hair if i wont take head on any day.
User:If I wont take head bath i feel itching sensation on my head
Doctor:Since when do you have dandruff?
User:i observe more hail fall also if i wont take head bath
User:from past 5 years
User:but it has been irritating a lot these days
Doctor:How did it start?
Doctor:Have you tried something for it?
Doctor:Are you there?
User:Tried nizoral shampoo two years back
User:but no improvement
User:now have been trying himalaya herbal antidandruff
User:hail oil and shampoo
User:but i dont see any imporvement when i wont take head bath
Doctor:Do you have acne on the scalp?
Doctor:Does the acne have pus in them?
User:no. I see some pathes if i
User:try to rub with my nail i can see blood
User:and little bit pain
Doctor:Ok I will try to explain as to why you are getting dandruff.
User:spelling mistake *patches
Doctor:The normal flora of the scalp has been altered 5 years ago.
Doctor:Most probably by the use of some medicine or medicated shampoo.
Doctor:Therefore an organism called as Mallasezia furfur started growing.
Doctor:Now the problem is that it does not easily gets washed away by antidandruff shampoos.
Doctor:And it does cause much of a problem by itself.
Doctor:It manifests only as dry skin.
Doctor:Acne happen due to blocked pores.
Doctor:In your case this organism is causing acne.
Doctor:My recommendation is to discontinue all medicated shampoos and creams.
Doctor:It will damage the flora.
Doctor:Use a mild shampoo instead.
Doctor:for example baby shampoo.
Doctor:Do not wash hair often. Wash only 2-3 times a week.
Doctor:Try to wash hair with clean water.
Doctor:Do not use oil on hair as it may exacerbate acne.
Doctor:You can try putting acne clearing cream on the acne.
Doctor:Dandruff can cause hair fall too.
Doctor:Also look for signs of iron deficiency anemia as a cause of hair fall.
User:ok. I feel like having mild fever if i wont wash hair for 3 days.
Doctor:you may need to go for blood tests to check for anemia.
Doctor:I think if you follow what I told you, it should help with dandruff.
Doctor:The reason is that more you wash hair, the more you may lose them.
Doctor:Slowly you will notice some change.
Doctor:It will not go away right away.
Doctor:It may not go away completely.
Doctor:Thus expecting a cure would be unreasonable.
User:Ok. The summary is use mild shampoos like baby shampoos.
User:applying acne cream
Doctor:Actually the organism M furfur is considered part of normal flora.
Doctor:Also use clean water.
Doctor:It just grows a little due to removal of normal flora.
User:Wont it be cured completely even after 1 year
Doctor:Check out for iron deficiency too.
Doctor:Well, you should not aim for a cure.
Doctor:As skin always harbor some type of organisms
Doctor:In your case it is M furfur.
Doctor:Did you understand what I told you?
Doctor:Do you have another question?
User:No. Thanks for the suggestions.
Doctor:Hope I helped.
User:Thanks a lot.
Doctor:Thanks for logging in.
Doctor:Youcan always login again to chat with a doctor 24/7.
User:Ok. Thanks I am signing off. Bye
Doctor:Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor